MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. PR20XT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. PR20XT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was obtained: during an ablation the doctor accidentally inserted the neuwave needle against a rib, the tip of the needle broke off in the rib (at the backside) and it wasn't possible to remove the tip because then a major thoracotomy was necessary.The doctor decided to leave the needle tip in place to let it encapsulate.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ablation procedure a part of the needle broke off while going with it in between the ribs.The part fell in the patient and couldn't be retrieved.No indication of product failure according to surgeon but rather because of difficult position that had to be reached.Surgeon now wants to have a mri of the patient to check on where the piece is located.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2023 this is an analysis of an image submitted for evaluation.The attached photo was analyzed.The photo displayed a probe in the tyvek with a broken probe tip.Investigation summary since this occurred in belgium, there is no call home data available.The probe returned to neuwave and the probe's tip was broken off and not included.The antenna and the brass cap were still attached and intact.It looked to be a mechanical break.The additional information stated "the doctor accidentally inserted the neuwave [probe] against a rib, the tip of the needle broke off in the rib." the potential cause of the broken probe tip is a user issue involving probe placement, as stated in the additional information.A search of nonconformities (ncs) was performed for lot ml21096881.There were no observed nonconformities for this lot.D1.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2023.Investigation summary: since this occurred in belgium, there is no call home data available.Please see the other pi for the photo analysis.The probe returned to neuwave and the probe's tip was broken off and not included.The antenna and the brass cap were still attached and intact.It looked to be a mechanical break.The additional information stated "the doctor accidentally inserted the neuwave [probe] against a rib, the tip of the needle broke off in the rib." the potential cause of the broken probe tip is a user issue involving probe placement, as stated in the additional information.A search of nonconformities (ncs) was performed for lot ml21096881.There were no observed nonconformities for this lot.Manufacture date of device: 9/1/2021.Expiration date of device: 5/31/2025 h6 type of investigation.H10 investigation summary.

Brand Name
PR20XT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key16381405
Report Number3008769756-2023-00012
Device Sequence Number6279233
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public853719006425
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20XT
Device Lot NumberML21096881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/15/2023
04/11/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/30/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown